Published in

Springer (part of Springer Nature), Annales Henri Poincaré, 7(10), p. 1311-1333

DOI: 10.1007/s00023-009-0016-9

Links

Tools

Export citation

Search in Google Scholar

Non-Existence and Uniqueness Results for Supercritical Semilinear Elliptic Equations

Journal article published in 2009 by Jean Dolbeault ORCID, Robert Stańczy, Robert Sta\ʼnczy
This paper is available in a repository.
This paper is available in a repository.

Full text: Download

Green circle
Preprint: archiving allowed
Green circle
Postprint: archiving allowed
Red circle
Published version: archiving forbidden
Data provided by SHERPA/RoMEO

Abstract

Non-existence and uniqueness results are proved for several local and non-local supercritical bifurcation problems involving a semilinear elliptic equation depending on a parameter. The domain is star-shaped but no other symmetry assumption is required. Uniqueness holds when the bifurcation parameter is in a certain range. Our approach can be seen, in some cases, as an extension of non-existence results for non-trivial solutions. It is based on Rellich-Pohozaev type estimates. Semilinear elliptic equations naturally arise in many applications, for instance in astrophysics, hydrodynamics or thermodynamics. We simplify the proof of earlier results by K. Schmitt and R. Schaaf in the so-called local multiplicative case, extend them to the case of a non-local dependence on the bifurcation parameter and to the additive case, both in local and non-local settings. ; Comment: Annales Henri Poincaré (2009) to appear